Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Feb 6, 2008, 8:50 PM EST for Bedford County, Virginia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2008, 8:50 PM EST (01:50 UTC)
- Expired
- Feb 6, 2008, 9:30 PM EST
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Bedford County, VA
The radar
The Roanoke radar (KFCX), 80 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 9:00 PM EST | TSTM WND DMG | Chamblissburg, VA | A COUPLE LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 576 m²/s²
- 0-3 km storm-relative helicity
- 621 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 070150
SVRRNK
VAC019-515-070230-
/O.NEW.KRNK.SV.W.0006.080207T0150Z-080207T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
850 PM EST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CITY OF BEDFORD IN SOUTH CENTRAL VIRGINIA
BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 930 PM EST.
* AT 846 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
THAXTON...OR NEAR BEDFORD CITY...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD CITY...
SEDALIA...
BIG ISLAND...
COLEMAN FALLS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3757 7939 3740 7923 3725 7938 3716 7970
3739 7977 3746 7962 3745 7958 3749 7957
TIME...MOT...LOC 0150Z 243DEG 56KT 3739 7955
$$
WERT2 follow-up statements
000
WWUS51 KRNK 070219
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
918 PM EST WED FEB 6 2008
VAC019-515-070230-
/O.CON.KRNK.SV.W.0006.000000T0000Z-080207T0230Z/
CITY OF BEDFORD VA-BEDFORD VA-
918 PM EST WED FEB 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EST
FOR BEDFORD COUNTY INCLUDING THE CITY OF BEDFORD...
AT 914 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM COLEMAN FALLS TO
CHAMBLISSBURG...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
FOREST TO MONETA...MOVING EAST NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOODE.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3740 7923 3725 7938 3716 7970 3727 7974
3730 7973 3751 7934
TIME...MOT...LOC 0218Z 243DEG 56KT 3749 7923 3725 7963
$$
WERT000
WWUS51 KRNK 070230
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 PM EST WED FEB 6 2008
VAC019-515-070239-
/O.EXP.KRNK.SV.W.0006.000000T0000Z-080207T0230Z/
CITY OF BEDFORD VA-BEDFORD VA-
929 PM EST WED FEB 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR BEDFORD COUNTY INCLUDING THE
CITY OF BEDFORD WILL BE ALLOWED TO EXPIRE AT 930 PM EST...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3740 7923 3725 7938 3716 7970 3727 7974
3730 7973 3751 7934
TIME...MOT...LOC 0229Z 243DEG 56KT 3757 7904 3733 7944
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 6:50 PM EST, 2 hours earlier.
Area forecast discussion, Feb 6, 6:50 PM EST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 650 PM EST WED FEB 6 2008 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE MOUNTAINS THIS EVENING... FOLLOWED BY HIGH PRESSURE AND COOLER TEMPERATURES FOR THURSDAY INTO FRIDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... STRONG WINDS AND SHEAR...ESPECIALLY AT OR BELOW 3KM IS LEADING TO A FEW STRONG THUNDERSTORMS IN TH WESTERN COUNTY WARNING AREA THIS EVENING. THE SLIGHT RISK OF SEVERE STORMS WILL CONTINUE UNTIL THE FRONT PASSES THROUGH AROUND MIDNIGHT. AT 23Z THE FRONT WAS JUST ENTERING THE FAR WESTERN COUNTY WARNING AREA. THE WIND ADVISORY HAS EXPIRED. THREAT FOR STRONGER WINDS OUTSIDE OF ANY THUNDERSTORMS NOW SHIFTS TO LATER TO NIGHT WITH GOOD PRESSURE RISES AND INCREASING LOW LEVEL WINDS BEHIND THE FRONT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... DRY SLOT SHOULD PASS OVERHEAD AROUND MIDNIGHT...WITH SOME SHALLOW MOISTURE RETURN AGAINST THE WESTERN SLOPES LATE TONIGHT. MOISTURE DEPTH IS NOT THAT IMPRESSIVE...SO DO NOT ANTICIPATE MUCH MORE THAN FLURRIES FOR THE EARLY MORNING THURSDAY. WINDS WILL REMAIN GUSTY THROUGH MID-DAY THURSDAY. AS THE STORM SYSTEM PULLS AWAY FROM THE AREA SHOULD SEE THEM GRADUALLY DIMINISH THURSDAY AFTERNOON. STAYED PRETTY CLOSE TO MOS TEMPS TONIGHT AND THURSDAY. HIGH PRESSURE WILL MOVE INTO THE SOUTHEASTERN COAST STATES THURSDAY NIGHT WITH WARM AIR ADVECTING IN ALOFT. BULK OF PRECIPITATION WITH THIS SYSTEM WILL REMAIN IN THE OHIO VALLEY BUT COULD CLIP SOME SOUTHEASTERN WEST VIRGINIA COUNTIES AND POSSIBLY THE ALLEGHANY HIGHLANDS BY SUNRISE FRIDAY MORNING. P-TYPE A LITTLE QUESTIONABLE WITH 850 TEMPERATURES AT -5C BUT 1000-850 MB THICKNESSES ABOUT 1300 M. HIGHER ELEVATIONS SHOULD SEE SNOW WITH LITTLE IF ANY ACCUMULATION. LOWER ELEVATIONS COULD BE A MIX OF SNOW/SLEET OR RAIN. GOING THROUGH THE DAY FRIDAY...THE WARM FRONTAL BOUNDARY AND PRECIPITATION WILL BE WELL NORTH OF THE AREA WITH SKIES BECOMING PARTLY CLOUDY. 850 TEMPERATURES WARM TO AROUND 0C WHICH TRANSLATE INTO SURFACE TEMPERATURES IN THE UPPER 40S TO UPPER 50S FOR THE AREA. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY WITH PREFRONTAL SHOWERS POSSIBLE ACROSS THE AREA BY SUNRISE SATURDAY MORNING. MODELS KEEPING MOST OF THE SHOWERS WEST OF THE BLUE RIDGE...HOWEVER JET DYNAMICS MAY SNEAK A FEW SHOWERS INTO THE EAST. ALSO HIGH PRESSURE OVER THE GULF STATES MAY KEEP ANY PRECIPITATION AMOUNTS LOW. SO WILL ONLY CARRY CHANCE POPS FRIDAY NIGHT. SATURDAY...AN ARCTIC FRONT WILL MOVE THROUGH THE OHIO VALLEY AND EVENTUALLY THROUGH THE AREA BY SUNDAY MORNING. FRONTAL PRECIP WITH THIS SYSTEM MAYBE SLOW TO MOVE INTO THE AREA SATURDAY AS UPPER LEVEL CLOSED LOW DEVELOPS OVER THE OHIO VALLEY. ONE OF A FEW SHORT WAVES WITH THIS LOW WILL SWING THROUGH THE AREA SATURDAY AFTERNOON. FLOW WILL BECOME WESTERLY WHICH WILL LIMIT PRECIP AMOUNTS IN THE EAST. SLUG OF MOISTURE WITH THIS FEATURE AND COLD AIR ALOFT WILL BRING SNOW SHOWERS TO HIGHER ELEVATION WITH A MIX OF RAIN/SNOW IN LOWER ELEVATIONS. DURING SATURDAY EVENING...ENOUGH COLD AIR WILL BE IN THE AREA TO HAVE ALL PRECIP AS SNOW ALONG AND WEST OF THE BLUE RIDGE. FINAL SHORT WAVE TO PASS NORTH OF THE AREA SUNDAY MORNING. THERE STILL MAY BE A FEW LINGERING SNOW SHOWERS DURING THE MORNING WITH SOME NARROW BANDS INTO THE NEW RIVER VALLEY. SUNDAY AFTERNOON AND INTO MONDAY NIGHT...HIGH PRESSURE WILL KEEP THE AREA DRY WITH TEMPERATURES MODERATING INTO EARLY NEXT WEEK. TUESDAY OR WEDNESDAY...ANOTHER COLD FRONT MAY MOVE THROUGH THE REGION FROM THE NORTH. TEMPERATURES WILL BE A ROLLER COASTER WITH A MAXIMUM ON FRIDAY THEN FALLING AND BOTTOMING OUT SUNDAY MORNING...THEN BOUNCE BACK TO OR ABOVE NORMAL ON TUESDAY. WARM TREND WILL THEN PERSIST INTO THURSDAY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... BAND OF SHOWERS AND THUNDERSTORMS WITH IFR TO MVFR CEILINGS AND VISIBILITIES WILL MOVE THROUGH THE COUNTY WARNING AREA FROM 00Z- 06Z. HAVE SLOWED DOWN THE TIMING OF THE FRONTAL PASSAGE AT ROA...LYH AND DAN BY A COUPLE OF HOURS. THE SKY WILL CLEAR QUICKLY BEHIND THE FRONT LATE TONIGHT ALONG AND EAST OF THE BLUE RIDGE. STRATOCUMULUS WILL FILL IN OVER THE MOUNTAINS WITH MVFR CEILINGS. THE LOW LEVEL MOISTURE WILL LINGER IN THE MOUNTAINS UNTIL MORNING WITH POTENTIAL FOR -RASH THEN -SNSH AS TEMPERATURES FALL BELOW FREEZING. MTN -SNSH WILL ABATE ON THURSDAY AS THE STORM SYSTEM PULLS AWAY FROM THE AREA. WINDS WILL ALSO DIMINISH DURING THE AFTERNOON. COOLER WESTERLY FLOW WILL DOMINATE FROM THURSDAY THROUGH SUNDAY. THERE IS THE POTENTIAL FOR AN OCCASIONAL MTN -SHRA/SNSH DURING THE PD AS SEVERAL UPPER LEVEL DISTURBANCES PASS ACROSS THE OHIO VALLEY. THE MAIN THREAT OF LOWER CIGS/VSBYS WILL BE ALONG AND WEST OF THE BLUE RIDGE. && .CLIMATE... RECORD HIGH TEMPERATURES FOR FEBRUARY 6TH BLACKSBURG VA... 67 IN 1991 BLUEFIELD WV.... 63 IN 1990 DANVILLE VA..... 73 IN 1991 LYNCHBURG VA.... 67 IN 1927 ROANOKE VA...... 67 IN 1990 && .EQUIPMENT... COMMUNICATION OUTAGE CONTINUES AT THE DAN AUTOMATED SURFACE OBSERVATION SYSTEM (ASOS). && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...AMS SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS CLIMATE...PM/RCS EQUIPMENT...AMS
Hazardous weather outlook, Feb 6, 7:16 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 716 PM EST WED FEB 6 2008 VAZ007-WVZ042>045-071100- TAZEWELL-MERCER-SUMMERS-MONROE-GREENBRIER- 716 PM EST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. A STRONG COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS TO THE AREA TONIGHT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY STRONG WINDS ARE LIKELY BEHIND A COLD FRONT SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... THE SKYWARN NETWORK HAS BEEN ACTIVATED. NCZ003>006-019-020-VAZ043>047-058-059-071100- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 716 PM EST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. A STRONG COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS TO THE AREA TONIGHT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. NCZ001-002-018-VAZ009>020-022>024-032>035-071100- ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- 716 PM EST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. A STRONG COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS TO THE AREA TONIGHT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY STRONG WINDS ARE LIKELY BEHIND A COLD FRONT SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... THE SKYWARN NETWORK HAS BEEN ACTIVATED.
In the hours before
Special weather statement, Feb 6, 2:51 PM EST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 251 PM EST WED FEB 6 2008 VAZ007-009>013-WVZ042>044-062100- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MERCER-SUMMERS-MONROE- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...PULASKI...BLUEFIELD...HINTON...UNION 251 PM EST WED FEB 6 2008 ...STRONG SHOWERS AND STORMS MOVING ACROSS THE MOUNTAINS... CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK RAPIDLY NORTHEAST ACROSS THE MOUNTAIN EMPIRE REGION AND INTO THE INTERSTATE 77 CORRIDOR THROUGH 4:00 PM. SOME OF THE STORMS WILL CONTAIN WIND GUSTS TO 45 MPH ALONG WITH SMALL HAIL. LOOK FOR THE STRONGER STORMS TO AFFECT AREAS FROM SMYTH COUNTY NORTHEAST TO BLAND AND WYTHE COUNTIES. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS.
Special weather statement, Feb 6, 6:48 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 648 PM EST WED FEB 6 2008 VAZ011>014-017>020-022>024-070200- GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON 648 PM EST WED FEB 6 2008 ...STRONG THUNDERSTORMS ENTERING THE NEW RIVER VALLEY... A BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH NORTHEAST INTO THE NEW RIVER VALLEY AND VIRGINIA HIGHLANDS THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 45 MPH AS WELL AS TORRENTIAL DOWNPOURS AND SMALL HAIL. THE STRONGEST STORMS CAN BE EXPECTED FROM JUST EAST OF WYTHEVILLE TO PULASKI AND PEMBROKE THROUGH 7:15 PM...THEN EAST TO FLOYD...BLACKSBURG AND NEW CASTLE BY 7:30 PM. THE STORMS SHOULD THEN AFFECT PARTS OF THE ROANOKE VALLEY BY 8:00 PM. RAINFALL AMOUNTS OF AROUND ONE HALF INCH WILL ALSO OCCUR.
Local storm report, Feb 6, 7:28 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG MARION 36.83N 81.50W
02/06/2008 SMYTH VA LAW ENFORCEMENT
POWER LINES DOWN NEAR MARION AND SEVEN MILE FORD.
&&
RSTONEFISpecial weather statement, Feb 6, 8:35 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 835 PM EST WED FEB 6 2008 NCZ003>006-019-020-VAZ032>035-043>047-058-059-070345- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD...AMHERST... MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON... KEYSVILLE 835 PM EST WED FEB 6 2008 ...LINE OF SHOWERS AND STORMS HEADING EAST OF THE MOUNTAINS... A NARROW LINE OF SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO SLIDE SOUTHEAST OFF THE BLUE RIDGE AND INTO PARTS OF THE FOOTHILLS AND PIEDMONT THROUGH 10:30 PM. ALTHOUGH THE SHOWERS HAVE WEAKENED IN THE PAST HOUR...CONDITIONS APPEAR FAVORABLE FOR THE LINE TO STRENGTHEN AGAIN AS IT MOVES INTO WARMER AIR EAST OF THE MOUNTAINS OVER THE NEXT COUPLE OF HOURS. ANY OF THESE SHOWERS AND STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 45 MPH ALONG WITH BRIEF BUT VERY HEAVY RAINFALL. SOME SMALL HAIL COULD ALSO OCCUR IF THE STORMS DO INTENSIFY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:36 PM EST | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski, City of Radford | 54 min |
| Feb 6, 7:38 PM EST | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 44 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.